Back to Ask the Diabetes Team Ask the Diabetes Team

From Rochester, New York, USA:

Can extreme dizziness and shortness of breath be caused by high blood sugars? I often become so dizzy and short of breath while doing everyday things. I have to sit down multiple times while getting ready in the morning and become worn out climbing a flight of stairs. My blood sugars have not been well controlled over the past year and I am wondering if this could cause these problems. In the past, I was very active, but due to issues this past year, I have not exercised much. My cholesterol and blood pressure are fine and my doctor ran other tests and found no other problems. She seems to think this is all caused by high blood sugar. Is this possible?


You can feel badly when your blood sugars are high. You should be able to correlate your symptoms with your measured blood sugar so you can give your physician feedback about this. The specific symptoms can include shakiness, lightheadedness, and palpitations.


Original posting 26 Oct 2009
Posted to Hyperglycemia and DKA and Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.